Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
canadiangirl08

Accutane And Twitching?

Recommended Posts

Hi everyone,

I am new to Acne.org, and just looking for some input. This is my third time on Accutane. I took one round when I was 15, one when I was 17, and one now (I am 20). Each time, I had a great response with excellent results, even though the acne has returned again. I have moderate, persistent acne, and my doctor is great about prescribing Accutane- he sees the potential for scarring, so is not afraid to prescribe multiple courses. None of my previous courses resulted in any significant side effects. My blood tests were excellent, and I did not have any real issues other than dryness.

I am now 15 days into my third course (40mg/day), and I am not sure if it is just coincidence, and I am just making something out of nothing (I do tend to be a worrier...). Since about the 5th day or so, I have had eyelid twitching. It is in my left lower eyelid, and I have had this a few times before in my life- eventually it just disappears. However, it is still going on, and I have been feeling twitches in other parts of my body too, like the upper part of my left eye, my other eye, random places on the face, legs, arms, and torso. They are just quick muscle twitches that everyone has, but I have become very in-tuned to them now.

Other than that, no eye pain, infection, blurry vision, headaches, dizziness. Eyes are a little dry overall- difficulty wearing contacts.

Has anyone else had a similar experience, or have any thoughts?

Thanks very much!

Link to post
Share on other sites

I would come off the drug soon as possible i developed a neuro muscular disease in my ear from this shit and am seeing my second neurologist soon basically my inner ear muscles twitch and tense due to toxic substances aka accutane if you have any more questions mail me thank's

Edited by dcrangersfootballclub
Link to post
Share on other sites

It can cause neuro issues, but also severe dry eyes can cause twitching and I know that as mine are permanently dry since Accutane. It basically gave me sjorgren's. Problem is just b/c your first 2 courses went well doesn't mean the 3rd will. The more you take the more you risk.

If your acne is still coming back have you checked into hormonal issues, light therapy or holistic measures recently??? Accutane is not a light drug and not meant to take long term or numerous courses.

Good Luck

It can cause neuro issues, but also severe dry eyes can cause twitching and I know that as mine are permanently dry since Accutane. It basically gave me sjorgren's. Problem is just b/c your first 2 courses went well doesn't mean the 3rd will. The more you take the more you risk.

If your acne is still coming back have you checked into hormonal issues, light therapy or holistic measures recently??? Accutane is not a light drug and not meant to take long term or numerous courses.

Good Luck

Link to post
Share on other sites

Yes, I have checked into numerous avenues. I am on Ortho Tri-Cyclen lo, a hormonal birth control pill for acne. I went to a naturopath and tried holistic measures all summer (four months), and have tried blue/red light therapy in the past. Have also tried antibiotics, clindoxyl, benzoyl perozxide, etc. Nothing has worked. I am not really concerned this is a neuro issue, as I do not have signs of neuro problems. My doctor actually said that there is no more risk in taking it more than once- the risk does not build with subsequent courses. I am on a fairly low dose for a short period of time, and am already responding. No significant dryness yet.

Thanks for your responses. I was just looking to see if anyone had similar experiences- however, I was not really looking to be told about the dangers of Accutane and whatnot, as I am extremely educated about the drug and am already on this course. Just wondering if this has happened to anyone else in a benign way.

Link to post
Share on other sites

Thanks!

I talked to my doctor and he said it isn't related. I have been under immense amounts of stress right now, and notice it all gets worse when I have stressful periods. I am not worried about it being connected with Accutane.

Link to post
Share on other sites

Yes, I have checked into numerous avenues. I am on Ortho Tri-Cyclen lo, a hormonal birth control pill for acne. I went to a naturopath and tried holistic measures all summer (four months), and have tried blue/red light therapy in the past. Have also tried antibiotics, clindoxyl, benzoyl perozxide, etc. Nothing has worked. I am not really concerned this is a neuro issue, as I do not have signs of neuro problems. My doctor actually said that there is no more risk in taking it more than once- the risk does not build with subsequent courses. I am on a fairly low dose for a short period of time, and am already responding. No significant dryness yet.

Thanks for your responses. I was just looking to see if anyone had similar experiences- however, I was not really looking to be told about the dangers of Accutane and whatnot, as I am extremely educated about the drug and am already on this course. Just wondering if this has happened to anyone else in a benign way.

I had to get off Accutane because of a small soreness issue that turned into not being able to move without my back being in such severe pain that I could barely walk. Luckily I didn't suffer any permanent damage. I later found out I was most likely not an ideal candidate for several reasons, despite the fact that my face gets used to topicals very quickly and then they stop working. I'm not suggesting you to get off of it, but PLEASE stay safe and take careful notice if it gets any worse.

Link to post
Share on other sites

Hello!

Oh my god I've been having the same issue!!! 

I was on Accutane in 2015, and recently Nov of 2018 I started to have muscle twitches in my face. It went away and came back, and now its happening all over my body. 

Was the cause actually accutane or something completely different? Did you find an answer? Please write back soon! 

Link to post
Share on other sites

Hello rachan,

I finished accutane 3 months ago, and now I have weird facial twitching, especially in my chin but honestly it happens all over the face. The muscles just go wild with twitching. Most are not visible, but the big ones are. It’s just really distracting and annoying to me. Did yours go away/do you have any more information? Looking forward to hearing back from you.

sara 

Link to post
Share on other sites
On 10/1/2013 at 11:18 PM, canadiangirl08 said:

Hi everyone,

 

I am new to Acne.org, and just looking for some input. This is my third time on Accutane. I took one round when I was 15, one when I was 17, and one now (I am 20). Each time, I had a great response with excellent results, even though the acne has returned again. I have moderate, persistent acne, and my doctor is great about prescribing Accutane- he sees the potential for scarring, so is not afraid to prescribe multiple courses. None of my previous courses resulted in any significant side effects. My blood tests were excellent, and I did not have any real issues other than dryness.

 

I am now 15 days into my third course (40mg/day), and I am not sure if it is just coincidence, and I am just making something out of nothing (I do tend to be a worrier...). Since about the 5th day or so, I have had eyelid twitching. It is in my left lower eyelid, and I have had this a few times before in my life- eventually it just disappears. However, it is still going on, and I have been feeling twitches in other parts of my body too, like the upper part of my left eye, my other eye, random places on the face, legs, arms, and torso. They are just quick muscle twitches that everyone has, but I have become very in-tuned to them now.

 

Other than that, no eye pain, infection, blurry vision, headaches, dizziness. Eyes are a little dry overall- difficulty wearing contacts.

 

Has anyone else had a similar experience, or have any thoughts?

 

Thanks very much!

Yeah same thing happened to me, I also had muscle twitching too. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×